Thursday, June 21, 2007

Steroids, my new drug of choice

I've lost three teeth in the back of my mouth and OH!

LET ME TELL YOU, THIS IS IMPORTANT, IF YOU LOSE A TOOTH, OR THREE IN THE BACK, DON'T GO FOR CHEAPER, DON'T GET DENTURES. YOU CAN'T EAT ON THEM. DENTURES SHOULD BE OUTLAWED. REALLY. AVOID DENTURES!

Anyway, so now I'm getting implants (very expensive and my insurance doesn't cover. my poor husband) and last week they moved my sinuses and put in bone grafts and I got sick, of course. Well, the first two days I felt great. Did too much.

Then I got sick, long story and the swelling won't go down and my lymph glands are all swollen and I look bruised well i don't look bruised, I AM bruised. On one side, so I look like a bearded lady and people give me weird looks at IHOP, like "that poor girl, why doesn't she leave him?"

Anyway, Dental Surgeon is now in Mexico, Ear Nose and Throat guy out of town, and I started on my second round of antiobiotics and the swelling got worse. So I go to the ER and got a stupid dr. who put me on very dangerous antibiotics--to take with others no less (Not to worry, the pharmacist gave me a heads up and I didn't take them), but he gave me Decadron.

I took two. Which is why I'm awake and mouthy.

But you guys, these make you feel good. All happy and energetic and full of optimism. I'd take those if I played baseball. Or was a movie star or and pretty rich girl who sticks her boobs out artfully and is now wasting away in jail. I would.

I had no idea steroids made you feel good. I thought they messed up your metabolism and made you have muscles or something.

6 comments:

Barb said...

Annegb, you have been through the ringer! I had a doctor once subscribe antibiotics for me once for chronic allergy symptoms. They were mainly just there but it was not like I was miserable or anything so I figure I will just wait for the weather to turn cold as I figured it was seasonal. I may have been concerned about my ear as it often had a problem, but I didn't fill the prescription. The doctor was at the free clinic on campus. The first time he had the best bed side manner. I felt like he cared. When I returned when the problem did not go away after the cold season, I got the same doctor. He flipped out on me for not filling the original prescription. He was sarcastic about how I may not fill the new prescription. He was prescribing steroids. I promised him I would. Then, I had second thoughts. I never took steroids and never went back. Maybe I missed out on something here!

annegb said...

The good part doesn't over ride the embarrassing lapses of judgement and jitters. Putting it mildly.
I will never take them again unless I'm dying.

Bookslinger said...

Anne, my mental picture of you is that you're the kind of person such that only your immediate family members and closest friends could tell the difference between the normally weird/mouthy/fiesty/cantankerous you and when you're on steroids or other mind-altering medications.

Leslie said...

Anne, I just stumbled onto your blog today and have to say that I think it's great! Totally made me laugh...you're a great writer! I wish my mom would do a blog like this. I hope you don't mind if I come back. Loved the post about your daughter (below this post I'm commenting on)....I can tell how much you love and miss her. Sweet.

annegb said...

Bookslinger, you made me laugh out loud. You know, I'm only beginning to realize I'm sort of crazy. I mean in a real sense. I always thought I was calm and balanced.

Leslie, thank you! And welcome to the bloggernacle. I hope you do come back. I must think of something profound to say. Hmmm...

annegb said...

PS, I was wrong. They don't make you feel good. They make you crazy and kill people with your bare hands and stuff. I wrote that on the first day. The second I'm lucky I'm not in jail.